MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. LESSER TMT FIXATION PACK; PLATES

TREACE MEDICAL CONCEPTS, INC. LESSER TMT FIXATION PACK; PLATES
Model Number SK28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that after a bunion surgery on (b)(6) 2022, all hardware was removed in a revision surgery on (b)(6) 2023 due to 3 broken screws.Upon hardware removal, it was confirmed that 2 out of the 3 intended bones were completely fused/healed with a non-union in only one.Additional information indicates the patient was non-compliant with postoperative protocol.The patient was revised with tmc hardware, along with the use of a bone graft dowel.There was no other report of any patient impact or injury as a result of this event.No devices were returned to the manufacturer for evaluation.Review of the device history records found no issues during the manufacture and release of the devices that could have contributed to what was reported.Although a number of factors could have contributed to what was reported, the patient's post-operative activity likely subjected excessive bending stresses to the screws leading to their breakage and also resulting in the non-union.The instructions for use identifies warnings related to postoperative care.The device is intended for fusion/stabilization and non-union is a known potential adverse event identified in the instructions for use provided with the sterile kit.The company will supplement this mdr as necessary and appropriate.Additional tmc device explanted in the same revision surgery was reported in mdrs 3011623994-2023-00133 & 3011623994-2023-00135.
 
Event or Problem Description
It was reported that after a bunion surgery on (b)(6) 2022, all hardware was removed in a revision surgery on (b)(6) 2023 due to 3 broken screws.Upon hardware removal, it was confirmed that 2 out of the 3 intended bones were completely fused/healed with a non-union in only one.The patient was revised with tmc hardware, along with the use of a bone graft dowel.There was no other report of any patient impact or injury as a result of this event.

Brand Name
LESSER TMT FIXATION PACK
Common Device Name
PLATES
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
jacklyn hayman
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17090833
Report Number3011623994-2023-00134
Device Sequence Number12284048
Product Code HRS
UDI-Device Identifier00853114006204
UDI-Public00853114006204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Model NumberSK28
Device Lot Number300051249
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale